Alert archive / Ohio / Flash Flood Warnings in 2020
Flash Flood Warning 33, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 21, 2020, 5:54 PM EDT for Hocking County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2020, 5:54 PM EDT (21:54 UTC)
- Expired
- Aug 21, 2020, 7:01 PM EDT
- In force
- 67 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Hocking County, OH
The radar
The Cincinnati radar (KILN), 126 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104
WGUS51 KILN 212154
FFWILN
OHC073-220100-
/O.NEW.KILN.FF.W.0033.200821T2154Z-200822T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
554 PM EDT Fri Aug 21 2020
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Central Hocking County in central Ohio...
* Until 900 PM EDT.
* At 553 PM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Up to two inches of rain have already
fallen. Heavy rain continues to fall with another one to two inches
possible in the next hour. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Logan, Starr, Ilesboro, Union Furnace, Haydenville, Lake Logan
State Park and Oreville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3938 8229 3939 8247 3957 8246 3960 8239
3959 8236 3959 8226
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Hickman1 follow-up statement
357
WGUS71 KILN 212301
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
701 PM EDT Fri Aug 21 2020
OHC073-212310-
/O.CAN.KILN.FF.W.0033.000000T0000Z-200822T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hocking OH-
701 PM EDT Fri Aug 21 2020
...THE FLASH FLOOD WARNING FOR CENTRAL HOCKING COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3938 8229 3939 8247 3957 8246 3960 8239
3959 8236 3959 8226
$$
CampbellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 4:08 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 21, 4:08 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 408 PM EDT Fri Aug 21 2020 .SYNOPSIS... An unsettled weather pattern will be in place through the the weekend. A drier pattern works in for the early to middle portions of next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A few showers and storms have started to develop near and south of the Ohio River. Expect this activity to increase for the evening and first part of the overnight hours. There will then be a gradual decrease in coverage late in the overnight hours. Most of the activity that does form will be southeast of Interstate 71. Cloud cover will also be higher in this area while northwest of Dayton expect less cloud cover. With low level moisture cannot rule out some fog, however confidence was not high enough to include in the forecast at this time. Went close to model blend for temperatures overnight. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Additional scattered showers and thunderstorms will develop during the day on Saturday before diminishing Saturday night. With the most widespread cloud cover again across the southern portions of the region, have lower temperatures across the south and higher temperatures north of Interstate 70. && .LONG TERM /SUNDAY THROUGH FRIDAY/... A dampened H5 trough will keep scattered showers and storms in the forecast on Sunday, with better forcing present east of I-71. Still could see pockets of CAPE in the 1500 - 2000 J/kg range in W Ohio / E Indy as more breaks in the clouds are expected early in the day, so slightly increased PoPs in that area. Still expect overall coverage to be less than Saturday with the weaker forcing in place, but any storm development could lead to locally heavy rain as weak shear values (10-15 kts max) decrease moisture transport vectors. A longwave ridge builds over the region on Monday, giving way to summer-like conditions in its wake. Temperatures will become more seasonal by Monday as weak WAA transpires from high pressure in the Tennessee Valley. Kept precip out of the fa through mid-week, but will see highs gradually warm up to around 90 by Wednesday. Highest confidence in precip working its way back into the forecast is late Thursday into Friday as we see another H5 trough propogate into the region, coupled with an influence from 2 tropical systems. TS Laura is forecast to make landfall in the Gulf early Wednesday as a Hurricane, and TD 14 is forecast to land as a TS in the western Gulf shortly before Laura. EPS and GEFS model guidance hint at the potential remnants, more so from Laura, impacting us near the end of the work week. Likely will see a moisture surge that would increase PoPs, but overall impact / track of the tropical systems still remains uncertain. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Dry conditions will start out the TAF period. Scattered showers and some thunderstorms are starting to develop south of the TAF sites. KCVG and KLUK have the highest probability of seeing some of this activity later today and again on Saturday. Due to this limited any precipitation mention to these two TAF sites. There are some indications that there will be some low level moisture and fog formation overnight even with cloud cover. Have some fog in the TAFs, however did not go as low as some of the solutions were indicating at this time until a more pronounced signal becomes apparent. Winds will be light and less than 10 knots through the TAF period. OUTLOOK...Thunderstorms will be possible Saturday and Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...Clark/AR AVIATION...Novak
Hazardous weather outlook, Aug 21, 5:25 AM EDT, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 525 AM EDT Fri Aug 21 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-220930- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 525 AM EDT Fri Aug 21 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:33 PM EDT | Areal Flood Advisory | ILN | Hocking | 88 min |
Nearby
Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.